Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 27, 2014, 6:14 PM CDT for Brown County, Keya Paha County, Rock County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2014, 6:14 PM CDT (23:14 UTC)
- Expired
- Apr 27, 2014, 6:45 PM CDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 6:16 PM CDT | HAIL 1 | 2 Sse Bassett, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 12:16 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3019 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668
WUUS53 KLBF 272314
SVRLBF
NEC017-103-149-272345-
/O.NEW.KLBF.SV.W.0007.140427T2314Z-140427T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTH CENTRAL KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 645 PM CDT
* AT 612 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BASSETT...
AND MOVING NORTHWEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BASSETT...PINE GLEN STATE WILDLIFE REFUGE...KELLER PARK STATE
RECREATION AREA AND THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 252 AND 268.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 175 AND 209.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4266 9988 4283 9968 4255 9931 4242 9947
TIME...MOT...LOC 2314Z 132DEG 22KT 4255 9948
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER3 follow-up statements
410
WWUS53 KLBF 272328
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT SUN APR 27 2014
NEC017-103-149-272345-
/O.CON.KLBF.SV.W.0007.000000T0000Z-140427T2345Z/
BROWN NE-KEYA PAHA NE-ROCK NE-
628 PM CDT SUN APR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...SOUTH CENTRAL KEYA PAHA AND NORTHEASTERN BROWN COUNTIES UNTIL
645 PM CDT...
AT 626 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BASSETT...AND
MOVING NORTHWEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PINE GLEN STATE WILDLIFE REFUGE...KELLER PARK STATE RECREATION AREA
AND THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 252 AND 268.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 175 AND 209.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4266 9988 4283 9968 4255 9931 4242 9947
TIME...MOT...LOC 2328Z 132DEG 22KT 4260 9958
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER566
WWUS53 KLBF 272337
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT SUN APR 27 2014
NEC017-103-149-272345-
/O.CON.KLBF.SV.W.0007.000000T0000Z-140427T2345Z/
BROWN NE-KEYA PAHA NE-ROCK NE-
637 PM CDT SUN APR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...SOUTH CENTRAL KEYA PAHA AND NORTHEASTERN BROWN COUNTIES UNTIL
645 PM CDT...
AT 635 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BASSETT...AND
MOVING NORTHWEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BASSETT...PINE GLEN STATE WILDLIFE REFUGE...THOMAS CREEK STATE
WILDLIFE MANAGEMENT AREA AND KELLER PARK STATE RECREATION AREA.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 252 AND 268.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 175 AND 209.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4266 9988 4283 9968 4255 9931 4242 9947
TIME...MOT...LOC 2337Z 132DEG 22KT 4258 9946
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER986 WWUS53 KLBF 272345 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 645 PM CDT SUN APR 27 2014 NEC017-103-149-272355- /O.EXP.KLBF.SV.W.0007.000000T0000Z-140427T2345Z/ BROWN NE-KEYA PAHA NE-ROCK NE- 645 PM CDT SUN APR 27 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROCK...SOUTH CENTRAL KEYA PAHA AND NORTHEASTERN BROWN COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4266 9988 4283 9968 4255 9931 4242 9947 TIME...MOT...LOC 2337Z 132DEG 22KT 4258 9946 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 4:09 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 27, 4:09 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 409 PM CDT SUN APR 27 2014 .SYNOPSIS... ISSUED AT 407 PM CDT SUN APR 27 2014 A POTENT...UPPER LEVEL LOW WAS CENTERED OVER WESTERN KS THIS AFTERNOON. A NICE JET STREAK EXTENDED FROM NORTHERN CALIFORNIA...AROUND THE BASE OF THE LOW...NOSING INTO CENTRAL KS. DOWNSTREAM OF THE TROUGH...A HIGH AMPLITUDE...NEGATIVE TILTED RIDGE EXTENDED FROM THE SERN STATES INTO NRN MANITOBA. AT THE SURFACE...LOW PRESSURE WAS NOTED OVER GOODLAND KS WITH A COLD FRONT EXTENDING SSW INTO NERN NEW MEXICO. AN INVERTED TROUGH AXIS EXTENDED NORTH OF THE LOW ALONG THE COLORADO/KS BORDER INTO THE NEBRASKA PANHANDLE. WEST OF THIS INVERTED TROUGH...TEMPS WERE IN THE LOWER TO MID 40S...WHILE EAST OF THE TROUGH AXIS...TEMPS WERE IN THE 60S AND 70S. A DRY LINE...EXTENDED NORTH OF THE SURFACE LOW INTO SWRN NEBRASKA...WHERE IT TURNED SOUTHEAST INOT SOUTH CENTRAL NEBRASKA. THUNDERSTORMS HAVE FIRED ALONG THE DRYLINE THIS AFTERNOON WITH THE TORNADIC THREAT GENERALLY IN SOUTH CENTRAL NEBRASKA WHERE BETTER DIRECTIONAL SHEAR EXISTS. FURTHER NORTH ACROSS THE CENTRAL AND NORTHERN SANDHILLS...GOOD SPEED SHEAR EXISTS...HOWEVER DIRECTIONAL SHEAR IS LACKING PER LATEST KLNX VAD WIND PROFILER. IN THESE AREAS...STRONG TO SEVERE STORMS HAVE OCCURRED WITH LARGE HAIL BEING THE MAIN SEVERE THREAT. && .SHORT TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 407 PM CDT SUN APR 27 2014 FORECAST CONCERNS CONTINUE WITH THUNDERSTORM CHANCES TONIGHT...THEN LEAD TO FORMATION OF DEFORMATION BAND AND SNOW POTENTIAL. THE UPPER LOW WAS CENTERED OVER NORTHWEST KANSAS AS OF 20Z...WITH THE SURFACE CIRCULATION ALMOST DIRECTLY OVER KCBK. WITH THE SYSTEM BEING NEARLY VERTICALLY STACKED OVER NORTHWEST KANSAS THIS AFTERNOON...THERE IS CONCERN THAT THE MODELS MAY BE TRYING TO KICK THE SYSTEM EAST TOO QUICKLY THIS EVENING AND OVERNIGHT. THIS WILL IMPACT THE AREAS THAT CONTINUE TO SEE CONVECTION...WHERE THE PRECIPITATION FALLS...WHERE THE WINDS STRENGTHEN...AND WHERE AND WHEN THE RAIN SWITCHES OVER TO SNOW. THE LATEST RAP MODEL MOVES THE SURFACE CIRCULATION TO NEAR KMCK BY 00Z THIS EVENING THEN OVER KHSI AT 06Z AND THEN MOVES IT UP TO AROUND KBVN BY 12Z. THIS SOLUTION IS QUITE SIMILAR TO THE NEW 18Z NAM. THESE SOLUTIONS CONTINUE TO TRANSPORT MOISTURE AROUND THE CIRCULATION AND ACROSS WESTERN AND CENTRAL NEBRASKA THROUGH THE OVERNIGHT HOURS. STRONG FRONTOGENESIS SETS UP ON THE BACK SIDE OF THE SYSTEM...CENTERED OVER THE PANHANDLE AND WESTERN SANDHILLS OVERNIGHT. WITH GOOD MOISTURE IN THAT AREA AND SUBSTANTIAL LIFT DUE TO THE LARGE SCALE FORCING AND FRONTOGENESIS...EXPECT A GOOD DEFORMATION BAND TO BE ONGOING THROUGH MUCH OF THE NIGHT. SOME AREAS COULD SEE UP TO AN INCH OF MOISTURE BY 12Z MONDAY MORNING. THE BIG QUESTION WITH THE PRECIPITATION IS IF ENOUGH COLD AIR WILL MOVE IN TO GET SOME AREAS TO GET A CHANGEOVER TO SNOW. THE NAM AND THE RAP BOTH SHOW WET BULB PROFILES BELOW ZERO UNTIL ABOUT 300FT OR LESS ABOVE THE GROUND IN AREAS OVER THE NORTHEAST PANHANDLE...ESPECIALLY THE PINE RIDGE. IF THIS TURNS OUT...MAY SEE LOTS OF SNOW FALLING BUT WILL BE MELTING WHEN HITTING THE SURFACE OR JUST PRIOR. BUT...EVEN ONE DEGREE DIFFERENCE WILL BE ALL THAT IS NEEDED TO CHANGE OVER COMPLETELY TO SNOW AND IF RATES BECOME STRONG ENOUGH...COULD GET DECENT ACCUMULATIONS. AT THIS TIME...WITH THE MODELS ALL KEEPING THE WET BULB TEMPERATURE ABOVE 0C...DID PUT A COMPLETE CHANGEOVER TO SNOW IN THE NORTHWEST ZONES...BUT ONLY HAVE ACCUMULATIONS UP TO 2 INCHES ASSUMING THERE WILL BE SUBSTANTIAL MELTING AT THE SURFACE. THE NEXT QUESTION WILL BE WHAT WILL REMAIN FOR CONVECTION AND THUNDERSTORM CHANCES OVERNIGHT. KEPT AT LEAST A MENTION OF ISOLATED THUNDER IN AREAS ALONG THE INVERTED TROUGH GOING NORTH OF THE SURFACE LOW AS MOISTURE AND SOME WEAK INSTABILITY WILL CONTINUE TO CIRCULATE AROUND THE SYSTEM. MOVING ON TO WINDS...A VERY TIGHT PRESSURE GRADIENT WILL BE SEEN ON THE BACKSIDE OF THE SYSTEM...WHICH SHOULD CAUSE WINDS TO STRENGTHEN ACROSS THE AREA AS THE LOW MOVES EAST TONIGHT. THE ONGOING WIND ADVISORY FOR AREAS MAINLY WEST OF HIGHWAY 83 FOR THE OVERNIGHT PERIODS CONTINUES TO LOOK GOOD AS SUSTAINED WINDS AROUND 30MPH STILL LOOK LIKELY. WITH THE POTENTIAL FOR MODERATE TO HEAVY SNOW AND STRONG WINDS OVER THE NORTHEAST PART OF THE FORECAST AREA TONIGHT...DID CONSIDER A NEED FOR A WINTER WEATHER ADVISORY FOR LATE TONIGHT INTO MONDAY MORNING. AT THIS TIME...DUE TO THE UNCERTAINTY ON THE SWITCHOVER TO SNOW...OPTED TO NOT ISSUE AT THIS TIME AND WILL MONITOR CLOSELY IF HEADLINES ARE NEEDED. .LONG TERM...(MONDAY THROUGH SUNDAY) ISSUED AT 407 PM CDT SUN APR 27 2014 TOMORROW THROUGH WEDNESDAY...MAIN FORECAST CHALLENGES ARE WINDS AND PRECIPITATION CHANCES IN ASSOCIATION WITH A SLOW MOVING UPPER LEVEL LOW...WHICH WILL MIGRATE FROM EASTERN NEBRASKA INTO THE UPPER MISSISSIPPI VALLEY OVER THE NEXT 24 TO 84 HOURS. IN ADDITION TO PRECIPITATION CHANCES...THE THREAT FOR SNOW...PARTICULARLY DURING THE NIGHTTIME HOURS...WILL BE A CONCERN ACROSS NORTHERN NEBRASKA MONDAY NIGHT AND TUESDAY NIGHT. FOR MONDAY...PRECIPITATION CHANCES AND WINDS WILL BE THE MAIN FORECASTING CONCERN. ON MONDAY...THE MAIN UPPER LEVEL LOW WILL MEANDER ACROSS CENTRAL NEBRASKA...DRIFTING INTO EASTERN NEBRASKA BY LATE AFTERNOON. STRONG WINDS WILL DEVELOP ACROSS CENTRAL AND WESTERN PORTIONS OF THE FORECAST AREA MONDAY AS H85 WINDS REACH 40 TO 50 KTS IN THE SOUTHWEST AND SOUTHEASTERN PANHANDLE MONDAY AFTERNOON. WIND SPEEDS DECREASE FAIRLY QUICKLY EAST OF THE HIGHWAY 83 CORRIDOR AND DO NOT REALLY BEGIN TO KICK IN UNTIL MONDAY EVENING. TO AVOID CONFUSION...DECIDED TO HOIST A HIGH WIND WATCH FOR LOCATIONS ROUGHLY WEST OF A LINE FROM HAYES CENTER...TO ARTHUR...TO GARDEN COUNTY. IN THESE AREAS...A WIND ADVISORY WILL LIKELY BE NEEDED TOMORROW...BUT AT THIS TIME...I DO NOT HAVE ENOUGH CONFIDENCE TO ISSUE A HIGH WIND WARNING AND WILL ISSUE A WATCH AND LET THE MIDNIGHT CREW MAKE THE CALL. FURTHER EAST...TO THE HIGHWAY 83 CORRIDOR...NORTHERLY WINDS WILL INCREASE BY MIDDAY AND ARE EXPECTED TO REACH ADVISORY CRITERIA...FROM LINCOLN COUNTY NWD TO WESTERN CHERRY COUNTY AND WILL HOIST A WIND ADVISORY FOR THESE AREAS. IN ADDITION TO WIND...THERE IS STILL A SMALL THREAT FOR ACCUMULATING SNOWS MONDAY MORNING IN THE FAR NORTHWESTERN FORECAST AREA IN THE VICINITY OF THE PINE RIDGE. LIKE YESTERDAY...THE NAM HAS THE COLDEST BOUNDARY LAYER OF THE THREE MID RANGE MODELS. GIVEN THE LACK OF COLD UPSTREAM AIR ACROSS NERN WYOMING AND WESTERN SOUTH DAKOTA ATTM...AM INCLINED TO TREND TEMPS TOWARD THE WARMER GFS AND ECMWF SOLNS. WITH THIS IN MIND...HAVE WORDED THE FORECAST WITH A RAIN SNOW MIX THROUGH MID MORNING WITH LITTLE OR NO SNOW ACCUMS EXPECTED. WILL CONTINUE TO MONITOR THIS AREA CLOSELY. AS THE DAY PROGRESSES...WIDESPREAD RAIN WILL CONTINUE...ESPECIALLY ACROSS CENTRAL AND NORTHERN PORTIONS OF THE FORECAST AREA...WHERE A STRONG MID LEVEL DEFORMATION ZONE WILL SET UP AND PERSISTENT ISENTROPIC LIFT CONTINUES THROUGH THE AFTERNOON HOURS. ON MONDAY NIGHT...WINDS WILL INCREASE IN THE EAST AND SUBSIDE SOME IN THE WEST AS THE UPPER LEVEL LOW MEANDERS INTO SWRN IOWA AND NORTHWEST MISSOURI. WINDS WILL REMAIN ON THE GUSTY SIDE INTO THE OVERNIGHT HOURS...WHICH MAY NECESSITATE ISSUANCE OF A WIND ADVISORY MONDAY NIGHT. BASED ON THE LATEST MAV GUIDANCE AND BUFKIT DATA...ALMOST THE ENTIRE FORECAST AREA MAY NEED A WIND ADVISORY FOR MONDAY NIGHT. GIVEN THE ONGOING WIND HEADLINES...WILL HOLD OFF ON ISSUANCE ATTM TO AVOID CONFUSION WITH OUR CURRENT HEADLINES. DECENT ISENTROPIC LIFT CONTINUES INTO TUESDAY MORNING...ESPECIALLY OVER CENTRAL AND NORTHERN NEBRASKA AND WILL CONTINUE LIKELY TO CATEGORICAL POPS OVERNIGHT. TUESDAY THROUGH WEDNESDAY...THE UPPER LEVEL LOW WILL MEANDER EAST ON TUESDAY INTO WEDNESDAY...ENDING UP OVER THE WESTERN GREAT LAKES BY THURSDAY MORNING. DURING THE PERIOD...THE THREAT FOR LIGHT RAIN WILL CONTINUE TUESDAY WITH GUSTY WINDS EXPECTED AS WELL. H85 WINDS WILL DECREASE TO 35 TO 45 KTS ON TUESDAY...SO ANOTHER MAY BE NEEDED FOR TUESDAY ACROSS MOST OF THE FORECAST AREA. TEMPS WILL REMAIN COOL HOWEVER WITH MOSTLY CLOUDY SKIES AND WITH H85 TEMPS RANGING FROM -2C IN THE NORTHEAST...TO 3 C IN THE SOUTHWEST...HIGHS TUESDAY WILL STRUGGLE TO GET OUT OF THE UPPER 30S TO 40S. ON WEDNESDAY...H85 TEMPS WILL WARM TO 1C IN THE NORTHEAST...TO 5C IN THE SOUTHWEST. AFTERNOON HIGHS WILL REBOUND SLIGHTLY TO THE 40S TO LOWER 50S. WINDS WILL BE SOMEWHAT LIGHTER...THOUGH WINDY WITH WIND SPEEDS OF 20 TO 30 MPH...WITH SOME HIGHER GUSTS TO 40 MPH. AT THIS TIME...AM NOT ANTICIPATING ANY WIND HEADLINES ATTM. WEDNESDAY NIGHT AND BEYOND...THE UPPER LEVEL LOW WILL BE ABSORBED BY THE NORTHERN STREAM AND LIFTED EAST TOWARD THE END OF THE WEEK. HOWEVER...LOW PRESSURE ALOFT WILL REMAIN ANCHORED OVER SOUTH CENTRAL CANADA...AND WILL FORCE COLD AIR INTO THE NORTHERN PLAINS LATE IN THE WEEK INTO THE WEEKEND. MAINLY DRY CONDITIONS ARE EXPECTED WITH THIS FLOW REGIME. HIGHS WILL BE MORE MARCH LIKE WITH READINGS IN THE 50S EXPECTED FRIDAY...SATURDAY AND SUNDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1244 PM CDT SUN APR 27 2014 A VIGOROUS UPPER LEVEL LOW WILL TRACK NORTH INTO SOUTHERN PORTIONS OF NEBRASKA OVER THE NEXT 12 HOURS...BECOMING POSITIONED OVER NORTHERN NEBRASKA BY DAYBREAK ON MONDAY. THIS FEATURE WILL SPREAD THUNDERSTORMS TO THE KLBF AND KVTN TERMINALS THIS EVENING...FOLLOWED BY PERSISTENT RAIN SHOWERS AND STRONG NORTHWESTERLY WINDS INTO THE OVERNIGHT HOURS AND MONDAY MORNING. FOR THE KLBF TERMINAL...EXPECT THUNDERSTORMS IN THE VICINITY OF THE TERMINAL THROUGH MID AFTERNOON...WITH MORE PERSISTENT THUNDERSTORMS EXPECTED AFTER MID AFTERNOON. THIS THREAT WILL CONTINUE THROUGH 00Z MONDAY. SHOWERS ARE EXPECTED THEREAFTER WITH CIGS DROPPING DOWN TO 4000 TO 6000 FT AGL RAIN SHOWERS ARE EXPECTED TO END MONDAY MORNING...HOWEVER STRONG NORTHWESTERLY WINDS WITH GUSTS UP TO 40 KTS ARE LIKELY AFTER 15Z MONDAY. FOR THE KVTN TERMINAL...EXPECT OVERCAST SKIES WITH CIGS AROUND 5000 FT AGL THIS AFTERNOON WITH AN INCREASED THREAT FOR THUNDERSTORMS AFTER 21Z. THE THREAT WILL CONTINUE THROUGH EARLY EVENING WITH SHOWERS EXPECTED THEREAFTER. WINDS WILL SHIFT TO THE NORTH AFTER 00Z AND INCREASE WITH GUSTS UP TO 30 KTS POSSIBLE THROUGH 18Z MONDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM MDT MONDAY FOR NEZ022-035-056>058-069. HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR NEZ022-035-056>058-069-070. WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ MONDAY FOR NEZ023>025- 036-037-059-071-094. WIND ADVISORY UNTIL 6 PM MDT MONDAY FOR NEZ004. WIND ADVISORY UNTIL 7 AM CDT MONDAY FOR NEZ070. WIND ADVISORY FROM 7 AM TO 7 PM CDT MONDAY FOR NEZ005-006-008- 009-026-027-038. && SYNOPSIS...CLB SHORT TERM...BROOKS LONG TERM...CLB AVIATION...CLB
Hazardous weather outlook, Apr 27, 4:36 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 436 PM CDT SUN APR 27 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-282145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 436 PM CDT SUN APR 27 2014 /336 PM MDT SUN APR 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED THE REMAINDER OF THE AFTERNOON...MAINLY EAST OF A LINE FROM MERRIMAN TO SUTHERLAND AND NORTH OF INTERSTATE 80. LARGE HAIL WILL BE THE PRIMARY HAZARD...BUT A FEW TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...VERY HEAVY RAINS WILL FALL IN AREAS WHERE STORMS CONTINUE TO PASS OVER THE SAME AREAS. STRONG NORTHWEST WINDS WILL CONTINUE OVER THE NEBRASKA PANHANDLE AND FAR SOUTHWEST NEBRASKA. THESE STRONG WINDS WILL SPREAD EAST OVERNIGHT...GENERALLY WEST OF HIGHWAY 83. THE STRONGEST WINDS OVERNIGHT WILL BE SOUTHWEST OF A LINE FROM ALLIANCE TO ARTHUR TO HAYES. RAIN IS EXPECTED TO CHANGE TO SNOW ACROSS THE WESTERN SANDHILLS AND THE EASTERN NEBRASKA PANHANDLE TONIGHT. ALTHOUGH ACCUMULATIONS ARE NOT EXPECTED TO BE HEAVY...AS THE SNOW FALLS STRONG WINDS COULD CAUSE VISIBILITIES TO DECREASE CAUSING WINTER WEATHER HAZARDS FOR MOTORISTS AND LIVESTOCK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS AND SHARPLY COOLER TEMPERATURES WILL OCCUR ACROSS THE AREA MONDAY THROUGH WEDNESDAY AS THE LARGE STORM SYSTEM SLOWLY MOVES ACROSS THE REGION. SNOW IS POSSIBLE MONDAY NIGHT AND TUESDAY NIGHT ACROSS THE EASTERN PANHANDLE AND SANDHILLS AREAS. THE COMBINATION OF SNOW AND WIND COULD PRESENT A WINTER WEATHER HAZARD FOR MOTORISTS AND LIVESTOCK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER NORTH CENTRAL INTO CENTRAL NEBRASKA THROUGH EARLY THIS EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) BROOKS
In the hours before
Special weather statement, Apr 27, 3:21 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 321 PM CDT SUN APR 27 2014 NEZ038-272100- CUSTER NE- 321 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER COUNTY UNTIL 400 PM CDT... AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF BROKEN BOW...MOVING NORTH AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BROKEN BOW... MERNA... VICTORIA SPRINGS STATE RECREATION AREA... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Special weather statement, Apr 27, 4:09 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 409 PM CDT SUN APR 27 2014 NEZ038-272200- CUSTER NE- 409 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER COUNTY UNTIL 500 PM CDT... AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LITCHFIELD...OR 27 MILES SOUTHEAST OF BROKEN BOW...MOVING NORTH AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WESTERVILLE... WEISSERT... COMSTOCK... SARGENT... ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA... WESCOTT... BIG OAK CANYON... ROUND VALLEY... DIVIDE HILL... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Special weather statement, Apr 27, 4:23 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 423 PM CDT SUN APR 27 2014 NEZ026-272200- BLAINE NE- 423 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLAINE COUNTY UNTIL 500 PM CDT... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BREWSTER...MOVING NORTHWEST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HAWLEY FLATS... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Special weather statement, Apr 27, 5:33 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 533 PM CDT SUN APR 27 2014 NEZ006-008-272300- BROWN NE-KEYA PAHA NE- 533 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KEYA PAHA AND NORTHERN BROWN COUNTIES UNTIL 600 PM CDT... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF AINSWORTH...MOVING NORTHWEST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... JOHNSTOWN... NORTH RIVER TRAIL... NORDEN... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 226 AND 243. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BUTTLER
Local storm report, Apr 27, 5:34 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
534 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL 4 E BURWELL 41.78N 99.06W
04/27/2014 E0.75 INCH GARFIELD NE NWS EMPLOYEE
&&
CBUTTLERLocal storm report, Apr 27, 6:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 5 SSE ATKINSON 42.46N 98.94W
04/27/2014 E1.00 INCH HOLT NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:02 AM CDT | Wind Advisory | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 16 more | 63 hr |
| Apr 27, 12:03 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 27 min |
| Apr 27, 12:48 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 57 min |
| Apr 27, 12:59 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 46 min |
| Apr 27, 2:05 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Apr 27, 4:16 PM CDT | High Wind Watch | LBF | Arthur, Chase, Deuel, Garden, Hayes, Keith and 1 more | 6 hr |
| Apr 27, 5:46 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 44 min |
| Apr 27, 5:47 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.